Side effects of taxol/carboplatin?

Hi I am a new member of the community, I was diagnosed with OC stage 1c in June 2011 and have had the op and 6 treatements of taxol/carboplatin which I finished in Dec 2011. I wondered if anybody has had the same side effects as i have, it has left me with very painful numb feet and toes and painful numb fingers, they have given me a high dose of B6 which dosn't seem to be doing anything, does this subside? and does anyone know of anything else that may help this side effect? Nervously waiting for my CT scan to see if I have the all clear, my oncologist hasnt requested a CA125 blood test, should I be asking for one?

Looking forward to a brighter 2012!

7 Replies

oldestnewest
  • Sorry you are having these side effects. I refused Taxol because a friend had similar results which persisted for a couple of years and never completely resolved. However, everyone is different, and even on carboplatin alone I certainly had some numbness in extremities. It took 2 years for the after effects to completely go, and for my consequent anaemia to get better despite diet, exercise, etc. Do keep working through it.

    If your ca125 was elevated at the outset, and diminished throughout treatment, it is probably a useful marker for you and your gp can check it easily and get the results in 24-48 hrs. It's not a useful marker in everyone.

    Wishing you a quick and full recovery in 2012.

    Isadora.

  • Hi Didy,

    What you have is neuropothy, and it can be long lasting. Your GP can give you drugs if you feel it is debilitating or too uncomfortable. I know I find it uncomfortable to wear shoes and now my feet have expanded to such a state I have to wear extra extra wide ones!

    I always have to have a blood test done before I see my oncologist, but my cancer has always been indicated by a raised CA125, some peoples isn't.

    Good luck with your appointment.

    Love n hugs

    Viv

  • Hi

    I had the same problem, mostly with my hands, for several months after the end of my chemo - I had 2 taxol and 5 carbo. But the aches and pains went away eventually. I still get the occasional twinge in my hands but it is only now and again. I had terrible stiffness in my hands which was very debilitating but that improved too eventually - after about 8 months I think.

    It's still early days for you, so try not to worry toomuch. I'm sure by the summer you'll be feeling much better :-)

    Gael

  • Hi Diddy

    I finished my Taxol/Carbo cycles in late Sep 2011 and I am still having pain/numbness in both feet and hands, oncologist said this would gradually dissappear but could take up to 9 months although at the moment there has been no improvement, reading my other fellow OC fighters letters on here it seems it could take a lot longer so like me you just need to just hang on in there and eventually we may get relief .

    Hugs

    Bettyann

  • Thank you all for you replies, it seems like there is not a quick fix for this side effect, looks like I'll just have to be patient, has anyone been prescribed B6 and found that it has helped? My CA125 level did come down during treatment. But not sure what it is now. Perhaps I need to have another test before I see the oncologist. Thank you all once again.

    Hugs and best wishes to you all

    Didy

  • Hi Didy,

    If I would you have the CA125 test. It is only part of the picture, but knowledge is power.

    Love Lizzie

    X

  • Hi Diddy,

    The neuropothy in my hands and feet worsened with each cycle of chemo, I didn`t have the last taxol - 6th chemo consisted of carbo on its own because of the nerve damage.

    Sometimes the neuropothy will get better eventually on its own but it can take longer than others sometimes. Some people are left with premenant nerve damage, so it can be a matter of living with it.

    Your oncologist or GP will be able to perscribe pain meds if over the counter ones are not strong enough for you, there are several pain drugs that treat nerve pain so if one doesn`t help then there are others to try.

    After chemo the pain in my hands became intolerable and they had me in tears sometimes. I thought it was because I was doing lots of knitting for my tiny granddaughter, but then I wondered why my feet hurt as much.

    My knees and hips are still very painful 9 months after my last chemo, especially the right hip which is where my small melon sized tumour was. I could have understood it if I had these pains before the cancer was diagnosed but now - its a mystery to me.

    I have also noticed since the operation my jaw clicks when I eat or move it, I`m not sure if anyone reading has experienced this?

    I just feel like a creeking old gate and I`m only 53 - It sounds as though you all feel a bit like that too. I supose its understandabale what we have been through, chemo is extremelly toxic drugs. There are bound to be more side effects than sickness and hair loss.

    Love to you all from Tina XXX

You may also like...